|Interactions/dangers of niacin as supplementary high cholesterol treatment
Mar 29, 2000
Niacin has been suggested as an additional component to current lipid-reduction regimen (Lipitor, Tricor). How serious is the risk of negative interaction between the niacin and a standard HIV regime, as well as with an anti-coagulant (Warfarin)?
Response from Dr. Fisher
I think the major risk is liver toxicity. I hate using pharmacological doses of niacin because of this and because of the very common facial flushing that occurs after taking niacin. I don't think there is much of a problem with drug interactions, but if you are taking warfarin make sure the PT/INR is monitored carefully (and that your doc knows about the niacin).
Alvan Fisher, M.D.
Activated Male Mammary Glands Coincides with Taking Dietary Supplement.
- Bronchitis After Sucking Penis Worried I Have HIV
- Burning Urethra After Unprotected Sex Without Ejaculation Worried I Have HIV
- Red Eyes After Oral Sex On A Woman What Are The Chances Of HIV
- Stinging Pain After Licking Genital Worried I Have HIV
- Swollen Glands After Anal Sex Without Condom Does It Mean I Have HIV
- Tingling In Feet After Blowjob Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.